Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Electronic Research Announcements
Electronic Research Announcements
ISSN 1079-6762


On the pointwise dimension
of hyperbolic measures:
a proof of the Eckmann-Ruelle conjecture

Authors: Luis Barreira, Yakov Pesin and Jörg Schmeling
Journal: Electron. Res. Announc. Amer. Math. Soc. 2 (1996), 69-72
MSC (1991): Primary 58F11, 28D05
MathSciNet review: 1405971
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove the long-standing Eckmann-Ruelle conjecture in dimension theory of smooth dynamical systems. We show that the pointwise dimension exists almost everywhere with respect to a compactly supported Borel probability measure with non-zero Lyapunov exponents, invariant under a $C^{1+\alpha }$ diffeomorphism of a smooth Riemannian manifold.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Electronic Research Announcements of the American Mathematical Society with MSC (1991): 58F11, 28D05

Retrieve articles in all journals with MSC (1991): 58F11, 28D05

Additional Information

Luis Barreira
Affiliation: Department of Mathematics, The Pennsylvania State University, University Park, PA 16802, U.S.A.

Yakov Pesin
Affiliation: Department of Mathematics, The Pennsylvania State University, University Park, PA 16802, U.S.A.

Jörg Schmeling
Affiliation: Weierstrass Institute of Applied Analysis and Stochastics, Mohrenstrasse 39, D–10117 Berlin, Germany

PII: S 1079-6762(96)00007-8
Keywords: Eckmann--Ruelle conjecture, hyperbolic measure, pointwise dimension
Received by editor(s): May 13, 1996
Additional Notes: This paper was written while L. B. was on leave from Instituto Superior Técnico, Department of Mathematics, at Lisbon, Portugal, and J. S. was visiting Penn State. L. B. was supported by Program PRAXIS XXI, Fellowship BD 5236/95, JNICT, Portugal. J. S. was supported by the Leopoldina-Forderpreis. The work of Ya. P. was partially supported by the National Science Foundation grant #DMS9403723.
Communicated by: Svetlana Katok
Article copyright: © Copyright 1996 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia